MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE GENERAL MIS SET; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GMK SPHERE GENERAL MIS SET; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.01002
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 17 june 2019: lot: 1901036, code 11.01002: (b)(4) items manufactured and released on 22 february 2019.Expiration date: 2024-02-21.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold.Concerning the semi-finished device subject of this case: code 77.11.0063, lot mat27910: (b)(4) items manufactured and released on 20 december 2018.No anomalies found related to the issue, 3 similar cases received up to now.Preliminary investigation performed by r&d project manager: from the analysis of the images it is not possible to identify the real cause of the breakage.We can imagine that the breakage could be happened due to excessive tightening force applied during femoral implant fixation and/or , the surgeon tried to adjust the flexion of the femoral component.In any case we are investigate a new design of the impacting head in order to increase the radii of the external shape, increasing the surface in contact with the femoral component and increasing the resistance section of the device.
 
Event or Problem Description
During the primary knee surgery, the gmk efficiency femur impactor broke while the surgeon was trying to place the femoral component.No fragments fell into the patient and the surgeon was able to impact the implant with a metal femoral impactor.There was no delay in the case and the surgery was completed successfully.

Brand Name
GMK SPHERE GENERAL MIS SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8707535
Report Number3005180920-2019-00478
Device Sequence Number16774984
Product Code LXH
UDI-Device Identifier07630030882890
UDI-Public07630030882890
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2024
Device Catalogue Number11.01002
Device Lot Number1901036
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;